Nebraska, 2024

Flash Flooding and Heavy Rain in Nebraska, June 14, 2024

June 14, 2024 · NWS CYS · 14 events in 2 counties and zones

Multiple rounds of training thunderstorms produced an extended period of torrential rainfall across Cheyenne and Morrill counties from the mid to late afternoon into the early evening hours on 6/14. Numerous reports were received of rainfall amounts ranging from 3 to 5 inches in a short period of time, resulting in flash flooding of several county roads due to creeks and streams flowing out of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Multiple rounds of training thunderstorms produced an extended period of torrential rainfall across Cheyenne and Morrill counties from the mid to late afternoon into the early evening hours on 6/14. Numerous reports were received of rainfall amounts ranging from 3 to 5 inches in a short period of time, resulting in flash flooding of several county roads due to creeks and streams flowing out of their banks and ditches quickly filling up.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM MST, 2 hours 3 minutes earlier. Its key messages:

  • Numerous thunderstorms expected through the evening hours today. Some will have the potential to become strong to severe.
  • The main threats today are very frequent lightning and heavy rainfall, but isolated storms will have the potential to produce large hail and strong, gusty winds.
Area forecast discussion, Jun 14, 2:20 PM MST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
320 PM MDT Fri Jun 14 2024

.KEY MESSAGES...

- Numerous thunderstorms expected through the evening hours
  today. Some will have the potential to become strong to
  severe.

- The main threats today are very frequent lightning and heavy
  rainfall, but isolated storms will have the potential to
  produce large hail and strong, gusty winds.

&&

.MESOSCALE...
Issued at 114 PM MDT Fri Jun 14 2024

Initial thunderstorm development over the southern NE panhandle
early this afternoon was likely elevated convection associated with
700mb frontogenesis as indicated by SPC mesoanalysis. Low-levels
based on latest RAP soundings remain capped with 1500 J/kg of MLCAPE
available aloft. Observed mostly heavy rainfall with these storms as
MRMS estimates suggested 1-2" of rainfall between Bushnell and
Kimball over a short duration. Only 1 HREF member suggested this
early development (and it was a time-lagged member). More widespread
CI will commence over the next 1-3 hours near a line from Cheyenne
through Chadron as well as further south in CO moving northeast into
portions of the NE panhandle.

Latest GOES imagery continues to show clearing across Laramie Co
along with southern Goshen and Platte counties in WY as the
atmosphere continues to destabilize today. Stable billow clouds still
appear to be present over portions of the South Laramie Range while
latest trends from GOES EMeso2 shows a narrow Cu field trying to
materialize east of Chugwater. This is positioned along the moisture
convergence boundary noted in surface observations with ~35-40F
degree dew points to the west and moist ~55-60F degree dew points
eastward towards the NE border. This boundary will be the focal
point for additional convection later this afternoon along with any
storms that develop over the higher terrain as the low-levels
continues to destabilize. Latest research sounding taken at CSU
around 17z still showed over 100 J/kg of SBCIN that needs to be
overcome, but PW near 1" will support heavy rainfall with these
storms headed into this afternoon and evening.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 300 PM MDT Fri Jun 14 2024

For details on Friday's storm threat, see the Mesoscale section
above.

While the severe threat should be mostly concluded by around 03z
tonight, the upper level shortwave axis will still be pushing
across the area through about 12z. Synoptic scale lift in the
presence of modest lingering instability will keep some
scattered shower and thunderstorm activity continuing into the early
morning hours Saturday. Heavy rainfall and isolated hail may
still be possible, mostly southeast of a Cheyenne to Alliance
line. The trough axis should clear the eastern border of the
forecast area by around 12z, advecting in fairly dry air in the
middle atmosphere for Saturday morning. Expect clearing skies
and rapid warming for Saturday as winds turn back westerly and
the dryline retreats to the east.

After today's shortwave clears out, the overall synoptic pattern
over the CONUS will feature a strong ridge building over the
Midwest towards the East Coast, with a potent trough starting to
dig into the Pacific northwest. This will leave southwest flow
aloft over our area through the short term forecast period.
Expect a breezy to windy day east of a Cheyenne to Lusk line
underneath the southwest flow. The probability of high winds is
fairly low, just around 10-40% (highest at Rawlins), but not low
enough to discount completely. Gusts of 40 to 50 MPH are likely,
but certainly can't rule out a few gusts of 60+MPH. Other than
that, it looks like a hot day as 700-mb temperatures recover to
around +14 to +17C across the area, supporting widespread 90s
east of the Laramie range. The break in activity will be fairly
short lived though, as another vort- max will eject out of the
Pac NW longwave trough Saturday afternoon. A little bit of
synoptic lift associated with this, along with a quick return in
modest mid-level moisture will initiate another round of widely
scattered showers and thunderstorms. This will be a
dramatically different environment compared to today though,
with much drier low-levels leading to inverted-v soundings.
Thus, the rainfall potential will be reduced, but storms will
have the potential to produce strong, gusty winds. This will be
especially true west of the Laramie range where the baseline
winds will be fairly elevated already. Tomorrow's storms should
be quick and finish early, clearing out by around 01z.

The surface low associated with Saturday's weak shortwave will
push out east by Sunday morning. A surface trough trailing
behind this will push a cold front through the area during the
morning hours, returning easterly flow and better moisture to
the high plains. This will knock temperatures down several
degrees to the east, but it will be another hot one further west
with Rawlins and Laramie expected to reach the upper 80s. The
thunderstorm setup on Sunday looks a little interesting. Much of
the high plains will be strongly capped underneath the
inversion, though the area in the vicinity of the Laramie range
may be able to get a few storms to break through the cap aided
by the topography. Other than that, look for fairly limited
storm coverage through the day Sunday. However, after about 00z,
models are consistently showing the west coast trough digging
slightly further south into the Great Basin. This nudges in some
southerly flow at 700-mb which manifests are fairly potent
isentropic lift overrunning the frontal boundary. With elevated
instability lingering over much of the area, there is the
potential for a late evening or overnight round of showers and
thunderstorms developing mainly north of the North Platte River.
Shear vectors look quite strong with about 50 knot SW winds at
500-mb on top of northeasterly surface winds. Instability will
probably be the main limiting factor, but if this comes
together, some overnight strong to severe thunderstorms will be
possible. We'll need to monitor this in the coming days.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Issued at 421 AM MDT Fri Jun 14 2024

Models in reasonable agreement late this weekend through early
next week, showing broad southwest flow aloft through early
Tuesday. An upper level trough across the eastern Pacific is
forecast to remain anchored over the Pac NW into Monday, and
finally show signs of ejecting east on Tuesday. Further east,
surface high pressure will remain over the northern and central
plains, which will help in producing easterly winds for areas
along and east of the Laramie Range. Upslope easterly winds may
be enhanced by any MCS activity over the northern plains, with
models showing some signs of a mesoscale cool front moving
southwest across the northern Front Range. For Sunday and
Monday, expect a continuation of isolated to widely scattered
(10 to 30 percent coverage) thunderstorms in the late afternoon
through the late evening hours. Although forcing seems limited,
there should be enough low level moisture, jet energy aloft,
and natural terrain-induced convergence along the Laramie Range
to initiate some thunderstorm activity. Not expecting severe
weather, but a few strong thunderstorms are possible Sunday
evening through the overnight hours north of Interstate 80.
Temperatures should remain near or slightly above average with
highs in the 80s for most locations along I-80 and west of I-25.
However, with models hinting towards a backdoor cool front and
easterly winds...high temperatures will struggle to get into the
mid 70s from Douglas to Chadron Nebraska.

For Tuesday night and Wednesday, the 00z GFS is trending more
aggressive with a late-season Pacific cold front as the upper
level trough in the Pac NW tracks eastward. All models generally
have 700mb temperatures dropping between 0c to 5c above zero by
early Wednesday morning as the primary trough axis quickly moves
across the area and weakens. The ECMWF and Canadian are not as
aggressive with the cooler airmass, but are more in line with
the ensemble mean. Kept high temperatures in the mid 60s to mid
70s on Wednesday although some guidance is around 10 degrees
cooler...which is around the 10th percentile of ensemble
spreads and the NBM. Will have to monitor overnight lows with a
few locations already showing min temperatures close to freezing
early Wednesday morning. Kept low POP (15 to 25 percent) for
this time period with an unfavorable signal for widespread
convection due to the cooler temperatures near the surface.

For later next week, models do indicate a general warming trend
as we head into Thursday and next Friday with a more favorable
environment for afternoon and evening thunderstorms.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1139 AM MDT Fri Jun 14 2024

Numerous showers and thunderstorms are expected across the area
this afternoon. Thunder should start to become more prevalent in
this activity over the next 1-2 hours as storms develop and move
from SW to NE. Storms will have the potential to produce very
heavy rainfall producing IFR conditions, frequent lightning,
gusty winds, and some hail. Most likely impacts are around KSNY
and KAIA, but all terminals could see storms move directly
overhead. Expect conditions to begin to improve after about 03z,
but lingering scattered showers with some isolated thunder may
continue through much of the night. Look for clearing skies by
Saturday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

MESOSCALE...MB
SHORT TERM...MN
LONG TERM...TJT
AVIATION...MN
Hazardous weather outlook, Jun 14, 1:09 AM MST, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
209 AM MDT Fri Jun 14 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-150815-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
209 AM MDT Fri Jun 14 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...FRIDAY

Strong to severe thunderstorms are possible across the high
plains of southeast Wyoming and the western Nebraska Panhandle on
Friday. Torrential rainfall and the potential for flash flooding
will be the primary concern. However, large hail and damaging
winds will be possible with any storms developing early in the
afternoon prior to storm mergers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

Daily chances for showers and thunderstorms will be possible
across the area.

.Spotter information statement...

Spotters are encouraged to report severe weather to the National
Weather Service in Cheyenne.

In the hours before

Special weather statement, Jun 14, 2:22 PM MST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
322 PM MDT Fri Jun 14 2024

NEZ002-095-142145-
Dawes NE-North Sioux NE-
322 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DAWES AND
NORTHEASTERN SIOUX COUNTIES THROUGH 345 PM MDT...

At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Harrison, or 36 miles east of Lusk, moving northeast at
25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toadstool Geological Park and Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4263 10371 4273 10387 4297 10363 4284 10341
TIME...MOT...LOC 2121Z 225DEG 22KT 4272 10374

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 2:34 PM MST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
334 PM MDT Fri Jun 14 2024

NEZ019-020-WYZ108-142200-
Scotts Bluff NE-Banner NE-Goshen County WY-
334 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SCOTTS BLUFF...
NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 400 PM
MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of La Grange, or 25 miles southwest of Scottsbluff, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central
Scotts Bluff, northwestern Banner and southeastern Goshen Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4163 10412 4170 10402 4180 10384 4164 10370
      4154 10402
TIME...MOT...LOC 2134Z 243DEG 25KT 4160 10401

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 2:56 PM MST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
356 PM MDT Fri Jun 14 2024

NEZ019-020-142230-
Scotts Bluff NE-Banner NE-
356 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SCOTTS BLUFF AND
WESTERN BANNER COUNTIES THROUGH 430 PM MDT...

At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Albin, or 24 miles northwest of Kimball, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wildcat Hills State Recreation Area, Harrisburg, and Wrights Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4140 10396 4143 10405 4149 10405 4161 10399
      4181 10385 4168 10353
TIME...MOT...LOC 2156Z 220DEG 28KT 4151 10395

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 3:24 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT Fri Jun 14 2024

NEZ021-055-142300-
Cheyenne NE-Morrill NE-
424 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES THROUGH 500 PM MDT...

At 424 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lisco, or 21 miles west of Oshkosh, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4132 10276 4141 10288 4166 10265 4164 10263
      4140 10263
TIME...MOT...LOC 2224Z 219DEG 28KT 4142 10275

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 3:30 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Fri Jun 14 2024

NEZ020-142300-
Banner NE-
430 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BANNER COUNTY THROUGH
500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 20 miles northwest of Kimball, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Harrisburg, Wildcat Hills State Recreation Area, and Wrights Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4141 10381 4142 10390 4149 10400 4169 10369
      4168 10350 4159 10344
TIME...MOT...LOC 2229Z 233DEG 14KT 4150 10381

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 3:52 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
452 PM MDT Fri Jun 14 2024

NEZ021-055-142315-
Cheyenne NE-Morrill NE-
452 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES THROUGH 515 PM MDT...

At 451 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gurley, or 15 miles north of Sidney, moving northeast at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Dalton and Gurley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4130 10293 4135 10303 4156 10287 4145 10266
TIME...MOT...LOC 2251Z 219DEG 21KT 4136 10295

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Mose

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flash flood, 3 heavy rain. Local standard time, as filed.

Flash Flood, Cheyenne

When
June 14, 4:23 PM MST
Where
Cheyenne County, 0.72 mi NW of Gurley to 0.65 mi WSW of Gurley
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.326, -102.981

The Gurley Fire Department reported flash flooding in the town of Gurley. Roads flooded with multiple creeks and draws out of their banks.

Flash Flood, Cheyenne

When
June 14, 5:06 PM MST
Where
Cheyenne County, 0.7 mi WSW of Gurley to 1.12 mi SE of Gurley
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.318, -102.983

The Gurley Fire Department measured 3.25 inches of rain, resulting in flash flooding of creeks and draws with numerous roads underwater in and around the town of Gurley.

Flash Flood, Cheyenne

When
June 14, 5:18 PM MST
Where
Cheyenne County, 3 mi E of Dalton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.409, -102.912

Emergency Management reported flash flooding along Highway 58 east of Dalton.

Flash Flood, Cheyenne

When
June 14, 5:26 PM MST
Where
Cheyenne County, 10.76 mi E of Dalton to 10.79 mi E of Dalton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.408, -102.762

Local Emergency Management reported water flowing over county roads east of Dalton with significant water build up along the sides of roads.

Flash Flood, Morrill

When
June 14, 5:40 PM MST
Where
Morrill County, 10.42 mi S of Broadwater to 10.3 mi S of Broadwater
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.449, -102.852

Local Emergency Management reported water rapidly flowing over county roads along the Morrill and Cheyenne county line. Possible damage to the road surface.

Flash Flood, Cheyenne

When
June 14, 6:16 PM MST
Where
Cheyenne County, 2.39 mi NE of Gurley to 2.94 mi NE of Gurley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.345, -102.939

Local Emergency Management provided video of fast flowing water approximately 3 miles NE of Gurley.

Heavy Rain, Cheyenne

When
June 14, 6:17 PM MST
Where
Cheyenne County, 3.11 mi E of Dalton
Reported by
Emergency Manager
Coordinates
41.410, -102.910

Local Emergency Management reported a rain gauge measuring 5.0 inches of rain 3 miles E of Dalton.

Heavy Rain, Cheyenne

When
June 14, 6:18 PM MST
Where
Cheyenne County, 4.15 mi E of Dalton
Reported by
Emergency Manager
Coordinates
41.410, -102.890

Local Emergency Management reported a rain gauge measuring 4.4 inches of rain 4 miles E of Dalton.

Heavy Rain, Cheyenne

When
June 14, 6:19 PM MST
Where
Cheyenne County, 1.38 mi N of Gurley
Reported by
Emergency Manager
Coordinates
41.340, -102.970

Local Emergency Management reported 4.0 inches of rain 1 mile N of Gurley.

Flash Flood, Cheyenne

When
June 14, 6:43 PM MST
Where
Cheyenne County, 5.4 mi ENE of Gurley to 5.64 mi ENE of Gurley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.355, -102.877

Local Emergency Management reported fields flooded 6 miles ENE of Gurley.

Flash Flood, Cheyenne

When
June 14, 6:48 PM MST
Where
Cheyenne County, 3.56 mi NE of Gurley to 3.89 mi NE of Gurley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.357, -102.923

Local Emergency Management reported water was flowing over Road 119 approximately 4 miles SE of Dalton. The road may have been partially or completely washed out.

Flash Flood, Cheyenne

When
June 14, 6:57 PM MST
Where
Cheyenne County, 1.57 mi WNW of Gurley to 3.12 mi NE of Gurley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.328, -102.998

Numerous reports of flooding along Road 50 north of Gurley. Nearly every quarter to half mile was flooded with water flowing over the roadway.

Flash Flood, Cheyenne

When
June 14, 6:59 PM MST
Where
Cheyenne County, 2.8 mi NE of Gurley to 3.46 mi NE of Gurley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.353, -102.939

A video was provided of water flowing over Road 117 north of Road 50. The road may have been washed out. Reported by Emergency Management.

Flash Flood, Cheyenne

When
June 14, 7:03 PM MST
Where
Cheyenne County, 5.19 mi E of Dalton to 5.18 mi E of Dalton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.408, -102.870

A video was provided of substantial field flooding, with significant amounts of water flowing over roadways and possible washouts at and near the intersection of CR 58 and CR 133. Reported by Emergency Management.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2024Every state in 2024This day in weather historyWarnings in Nebraska, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182063, 1182065, 1182067, 1182068, 1182072, 1182080, 1182074, 1182076, 1182077, 1182082, 1182084, 1182085, 1182089, 1182091.